New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

doghouse
Regular Member


Date Joined Oct 2007
Total Posts : 138
   Posted 8/20/2008 12:29 AM (GMT -7)   
I have been diagnosed with Peptic Ulcer Disease and it has been flaring up a lot recently becoming a chronic problem. I did see my doctor who put me on two different medications to control the acid production in my stomach. But so far I still have a lot pain that comes and goes all day and night.

The only thing that gives me relief is narcotic pain relievers. I've tried tums, mylanta, tylenol etc..etc..but my gastro doc won't prescribe them.

My question is who out there also has this disease and what do you do to cope with the pain because it keeps me up at night, I've been missing work and my quality of life has gone to crap.

My next question is when it flares up I tend to eat a lot more because it seems to mellow the pain. Because of this I've put on 5-10lbs which has totally depressed me. So how do you deal with flare ups and not gain weight?? I would love to go work out but 1/2 the time I hurt too much or am too exhausted to.

Any ideas would be appreciated!
Thanks!

ladyred
Regular Member


Date Joined Jul 2008
Total Posts : 191
   Posted 8/20/2008 6:41 PM (GMT -7)   

Dear Doghouse,

I have not personaly had the trouble you have but my youngest daughter was born with really bad reflux. I know that this is not the same thing as you but she was on alot of meds that you use as well like nexum or previced as well as mylanta. I know that these meds can take upto a month befor they start to work effectively and it can be trail and error with which meds work for you. 

As well I know they told me with my daughter that eating 5 smaller meals a day and not eating late at night works better for all the acid.  Watch out for trigger foods as well that will make it worse for you at night.  Your gastro should have givin you a menu of these food as well as one with good foods that help out as well and if not you should ask him/her about it. 

I am not a doctor just giving you my experence with gastro problems and you should ask you doctor about all these questions you have.  I would think that pain meds would make your condition worse because alot of them can cause upset stomach, I know mine do.

Hope all goes well
Lara
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:37 PM (GMT -7)
There are a total of 2,732,819 posts in 301,056 threads.
View Active Threads


Who's Online
This forum has 151210 registered members. Please welcome our newest member, Margaretcb.
355 Guest(s), 8 Registered Member(s) are currently online.  Details
notsosicklygirl, Psilociraptor, trader758, Admin, magoo2, White Bird, ChickNorris, Ggrlsav


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer